It is currently Thu Aug 17, 2017 12:10 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Fri Jul 19, 2013 4:34 pm 
Offline
Average Poster
Average Poster

Joined: Fri Jul 19, 2013 4:08 pm
Posts: 5
Hello everyone!

A little about me. I was addicted to Oxycontin and Percocets, taking multiple 80s daily or 12-16+ percocets daily. About four years ago I was prescribed Suboxone 8mg tablets and they helped me feel sooooo much better. I felt normal and also had a tiny, tiny euphoric feeling. More like just waking up and stretching and feeling great - but all day long, or usually a few hours after each time I took 1/2+ tablets.

Anyways, I couldn't afford my prescriptions so I was on and off suboxone for about 2 years. Not off meaning I took other drugs, but like, I would have pills for a few days, then none for a day or two, then pills for 2 weeks, then none for a day or two - with some steady monthly presciptions when I could cover them(had no insurance at this time) About a year ago I switched off to methadone because I heard it helped a lot of people and its a lot cheaper here in NY with state insurance(free from social services/welfare) Script filling was free or a few bucks, but a few hundred per month for a doc was not affordable. So I went up to around 90mg, stayed on that for a few months and after only feeling normal/good for the first few hrs-first half of the day, I dropped back down to 30mg, waited 24hrs, and went back on suboxone. I had a script for 1 1/2 weeks of 8mg tablets(3 a day) from December, when I tried to switch to subox at 90mg of meth, but the precipitated withdrawal was too much after a few days - so I went back to meth and then worked down.

I have now been taking suboxone tablets for the last 11 days. The last two days(yesterday + today - day 12+13)I started a new prescription of suboxone 8mg(3x daily) STRIPS , since my Medicaid stopped covering the tablets in jan 2013 and don't cover the generic tablets yet. So even though the tablets always SEEMED to work better for me(I tried strips for 1-2 months before switching to methadone 1+yrs ago) -the strips still used to work for the most part.

HERE IS MY QUESTION(s)

1 - I don't feel the majority of my withdrawal(for me the leg/arm/neck cramps and sensations of pain was the WORST part when I have withdrawal) And I seem to feel a tiny bit better every day. The first 5-6 days were HORRID, with a TON of pain and sweating/chills for days 1-4, with day 5 and on starting to get better and better til now, where its day 13 of suboxone and day 2 of suboxone strips .

I still don't feel how I did for years when I was taking subxone before methadone, but I am HOPING that over time I will be better ever day to eventually wake up feeling normal and great again. If I stay as I am, I can deal with it knowing that I will be off subox by the end of this year/jan-feb 2014 latest. I have always been more sensitive to pain than others and metabolize medications a lot faster.

Has anyone been on methadone or anything and then after going back to Suboxone it took a few weeks before they felt great again as they used to???

Im hoping its because my receptors have been screwed with over the last year from methadone and that's why im not feeling as I used to ..yet. Hopefully over the next few days-week I will be feeling better and better and finally wake up and feel the "aaagh" sensation. Not a high mind you, but a tiny tiny 1% above normal that suboxone gives people. I was taking 3-4 8mgs a day, and messed up at times taking more than I should and still felt the "feel better" even when I was taking just 1/2 tablet. So NOT taking subox for over a year and taking 3x 8mg strips a day, I should be feeling that extra 1% again at some point I hope.

If anyone has had an experience like this, where subox ->something else(or methadone) and back to subox again, and the going back to suboxone took a while before they got the full effects of the medicine - PLEASE let me know so I can look forward to the 101% again.

Thank you to all who have read this and respond. Everyone on suboxone - GRATZ! and well done! You are on your way to recovery. If you are in precipitated withdrawal, HANG IN THERE, take hot showers, use a heating pad, take vitamins and drink water and lemonade and eat as much as you can(in smaller amounts through the day) YOU WILL START FEELING BETTER after day3-4, that I promise!


I hope to talk to you all soon and hopefully someone knows what Im talking about. Thanks again and GL to you all! S!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 21, 2013 3:32 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 994
Hey man. It sounds like you've experienced the general upward trajectory of opioid tolerance. I've found that it doesn't matter what opioid you are on, whether it's heroin, Suboxone, methadone, Oxy, morphine / whatever. Eventually your body / mind adjusts to the level of opioid stimulation you provide, and you feel you need more. Suboxone is perhaps slightly different because of its ceiling effect. At some level (between 8-12mg's), taking more has no added effect. This doesn't mean that you won't eventually adjust to the dose and feel you need more, because eventually it happens. Heaps of people on 12-16mg's come here wondering why they don't feel that awesome buzz they once got from their dose. All it means is when you do take more, you don't get any extra effect.

Methadone is a particularly nasty one for pushing up your overall tolerance. Doctors are all too willing to increase patient dosage, and given it only takes a week or two for your body to adjust and you stop feeling "stoned", it's all too easy to ask for dose increases to get that feeling back. Next thing you know, you're on 140 mg and STUCK.

As for that awesome feeling / buzz you got off Suboxone that you no longer find yourself feeling. I'm afraid to say it's likely gone and won't be coming back. When you were on your peak methadone dose, you were stimulating your opioid receptors at 3 x the methadone dose allowed for when switching from methadone to Sub. So your receptors have a fair bit of downregulating to do yet.

But give it time, because you will feel better. It takes a while for all the residual methadone to leave the body. When I came off methadone cold turkey, I was getting waves of withdrawals for months. Even though you're on Suboxone, you're still detoxing off methadone under the surface ... or that's the way I look at it. You will eventually feel better, but that awesome feeling eventually goes, and once it does it doesn't really come back.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group